Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 20, 2005, 2:38 PM EDT for Blount County, Monroe County, Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2005, 2:38 PM EDT (18:38 UTC)
- Expired
- Jun 20, 2005, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Blount County, TN, Monroe County, TN
The radar
The Knoxville radar (KMRX), 91 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:30 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jun 20, 9:30 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE MORRISTOWN TN 930 AM EDT MON JUN 20 2005 .DISCUSSION...THE SOUTHERN APPALACHIAN REGION IS BETWEEN SYNOPTIC SYSTEMS TODAY WITH HIGH PRESSURE ACROSS THE CENTRAL U.S. AND AN UPPER LOW OVER THE CAROLINAS. MODELS IN DECENT AGREEMENT WITH THE LOW ROTATING A BIT WESTWARD...REACHING SLIGHTLY INTO THE MRX CWA. WITH GOOD DIURNAL HEATING...OUR AIR MASS WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON. THE CIRCULATION AROUND THE LOW WILL INCREASE LOW TO MID LEVEL MOISTURE AND LIFT ASSOCIATED WITH WEAK WAVES ROTATING AROUND THE LOW WILL ACT AS THE TRIGGER FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ALL HANDLED WELL IN THE CURRENT FORECAST...WILL UPDATE LATE MORNING TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 86 62 88 66 / 30 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 84 61 85 64 / 30 20 10 10 OAK RIDGE, TN 84 61 85 64 / 30 20 10 10 TRI CITIES AIRPORT, TN 82 57 82 59 / 30 20 10 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB
Hazardous weather outlook, Jun 20, 5:00 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON JUN 20 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-210900- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 500 AM EDT (400 AM CDT) MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A NICKEL...AND LOCALLY HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
In the hours before
Local storm report, Jun 20, 1:46 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
146 PM EDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TELLICO PLAINS 35.37N 84.30W
06/20/2005 0.75 INCH MONROE TN LAW ENFORCEMENT
PENNY SIZE HAIL AT TELLICO AND MT. VERNON. REPORTED BY
DIEPATCH.
0130 PM TSTM WND DMG TELLICO PLAINS 35.37N 84.30W
06/20/2005 MONROE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN TELLICO AND MT. VERNON. REPORTED
BY DISPATCH.
&&
COLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:08 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 38 min |
| Jun 20, 3:54 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 66 min |
| Jun 20, 4:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| Jun 20, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 39 min |
| Jun 20, 4:28 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Roane | 77 min |
| Jun 20, 4:58 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 32 min |
| Jun 20, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 49 min |
| Jun 20, 2:40 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.